Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
155 Doctors are Online

Breastfeeding child, got pregnant again and took Mefipristone. Should I continue feeding?

User rating for this question
Very Good
Answered by

Pediatrician
Practicing since : 2001
Answered : 1444 Questions
Question
iam breastfeeding my child .. i got pregnant again and i have taken mt pill .. can i continue feeding my kid
Posted Sun, 27 Oct 2013 in Child Health
 
 
Answered by Dr. Synthyia Bhagat 32 minutes later
Brief Answer:
relax

Detailed Answer:
Hi
Thanks for writing to us.
I understand your concern.
There is no data suggesting excretion of mefipristone into breast milk.
But since effects on infants is not clearly known I suggest you to withold breastfeeding for couple of days to be on safe side.
Till that time give formula milk with spoon and in case bottle is to be given sterilisation is to be taken care of.

Hope I have answered your query,in case you have any further question I would be glad to help.

Wishing your baby good health.

God bless..
Above answer was peer-reviewed by
 
Follow-up: Breastfeeding child, got pregnant again and took Mefipristone. Should I continue feeding? 17 minutes later
thank you mam but my child is one yr old and he does not go to sleep without feeding.. i gave solids and formula milk but he keeps on crying until i feed him.
will he have any side effec of the tablet i took
 
 
Answered by Dr. Synthyia Bhagat 4 minutes later
Brief Answer:
hi

Detailed Answer:
Thanks for your follow up.

If he is one year old than there is nothing to worry since he is taking it only during sleep.

Hope it helps.

Take care..
Above answer was peer-reviewed by
 
Follow-up: Breastfeeding child, got pregnant again and took Mefipristone. Should I continue feeding? 4 minutes later
thank you mam.. so since he is one yr old ..i can continue feeding him ..i was worried whether the tablet will effect him any ways..plz clarify
 
 
Answered by Dr. Synthyia Bhagat 10 minutes later
Brief Answer:
relax

Detailed Answer:
Thanks again.

Relax,there is nothing to worry as there are no documented side effects. As I already mentioned we are cautious in infants who are exclusively breast fed.

In your case he is only taking during sleeping so be relaxed.

God bless...
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor